Alert archive / Ohio / Flash Flood Warnings in 2000

Flash Flood Warning 16, NWS Pittsburgh, PA

June 17, 2000Monroe County, Noble County, Ohio

NWS Pittsburgh, PA issued this flash flood warning at Jun 17, 2000, 12:17 AM EDT for Monroe County, Noble County, Ohio. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 17, 2000, 12:17 AM EDT (04:17 UTC)
Expired
Jun 17, 2000, 4:00 AM EDT
In force
4 hr
Issued by
NWS Pittsburgh, PA
Area
Whole counties

Counties Monroe County, OH, Noble County, OH

The radar

The Pittsburgh radar (KPBZ), 125 km from the middle of the area, began a volume at 04:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 4.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2000-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 717 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2000-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
717 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1271 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KPBZ 170419
FFWPBZ
OHC111-121-170815-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
1217 AM EDT SAT JUN 17 2000

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MONROE COUNTY IN OHIO
  NOBLE COUNTY IN OHIO

* UNTIL 400 AM EDT

* AT 1217 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED
  HEAVY RAINS MOVING ACROSS THE SOUTHERN HALF OF BOTH COUNTIES.
  TWO INCHES OF RAIN HAD ALREADY FALLEN EARLIER THIS EVENING. THIS
  ADDITIONAL RAIN WILL CAUSE FLOODING.

<<CALL TO ACTION>>BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER
TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS
OBSERVEDQ ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS.
DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 9:51 PM EDT, 2 hours 26 minutes earlier.

Area forecast discussion, Jun 16, 9:51 PM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
951 PM EDT FRI JUN 16 2000

WAVE OF SHOWERS AND THUNDERSTORMS MOVING THROUGH OVERNIGHT.  SOME
WITH HEAVY RAINFALL.  FLASH FLOOD GUIDANCE LOWEST OVER THE NORTHERN
PA COUNTIES.  WILL CONTINUE THE WATCH THERE TIL 400 AM.

.PBZ...
MD...NONE.
OH...NONE.
PA...FLASH FLOOD WATCH UNTIL 400 AM EDT SATURDAY FOR ZONES
PAZ007>009...PAZ015>016.

WV...NONE.

In the hours before

Special weather statement, Jun 16, 8:17 PM EDT, 4 hours before
PAZ020-021-170145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
817 PM EDT FRI JUN 16 2000

...STRONG THUNDERSTORMS APPROACHING...
A LINE OF THUNDERSTORMS MOVING WAS MOVING EAST AT 35 MPH.  THESE
STORMS WILL PRODUCE WIND GUSTS OF 35 TO 45 MPH AND LOCALLY HEAVY
RAINFALL AMOUNTS OF AROUND AN INCH AND THEY MOVE THROUGH BEAVER AND
ALLEGHENY COUNTIES BETWEEN 830 PM AND 945 PM.
Special weather statement, Jun 16, 8:58 PM EDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
858 PM EDT FRI JUN 16 2000

OHZ049-058-059-170200-
BELMONT OH-GUERNSEY OH-HARRISON OH-
858 PM EDT FRI JUN 16 2000

...THUNDERSTORMS WITH GUSTY WINDS...
THUNDERSTORMS WITH GUSTY WINDS AND VERY HEAVY RAINFALL WERE MOVING
ACROSS BELMONT GUERNSEY AND HARRISON COUNTIES   THE STORMS WERE
MOVING EAST AROUND 35 MPH AND WILL PASS NEAR COMMUNITIES LIKE
CAMBRIDGE AND SAINT CLAIRSVILLE BY 10 PM.

Nearby

Flash Flood Warnings in Ohio, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.